Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Bundles with periodic maps and mod $p$ Chern polynomial
HTML articles powered by AMS MathViewer

by Jan Jaworowski PDF
Proc. Amer. Math. Soc. 132 (2004), 1223-1228 Request permission

Abstract:

Suppose that $E\to B$ is a vector bundle with a linear periodic map of period $p$; the map is assumed free on the outside of the $0$-section. A polynomial $c_{E}(y)$, called a mod $p$ Chern polynomial of $E$, is defined. It is analogous to the Stiefel-Whitney polynomial defined by Dold for real vector bundles with the antipodal involution. The mod $p$ Chern polynomial can be used to measure the size of the periodic coincidence set for fibre preserving maps of the unit sphere bundle of $E$ into another vector bundle.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55R91, 55R40, 55M20
  • Retrieve articles in all journals with MSC (2000): 55R91, 55R40, 55M20
Additional Information
  • Jan Jaworowski
  • Affiliation: Department of Mathematics, Indiana University, Bloomington, Indiana 47405-5701
  • Email: jaworows@indiana.edu
  • Received by editor(s): August 7, 2002
  • Received by editor(s) in revised form: November 22, 2002
  • Published electronically: August 20, 2003
  • Communicated by: Paul Goerss
  • © Copyright 2003 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 132 (2004), 1223-1228
  • MSC (2000): Primary 55R91, 55R40; Secondary 55M20
  • DOI: https://doi.org/10.1090/S0002-9939-03-07168-5
  • MathSciNet review: 2045442